SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV); CHIV IMMUNOASSAY,
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/21/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cause for the discordant advia centaur xp hiv ag/ab combo (chiv) results is unknown.Siemens is investigating.The instruction for use (ifu) under the limitations section states the following: "the calculated values for anti-hiv and/or p24 antigen in a given specimen as determined by assays from different manufacturers can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the assay used.Values obtained with different assay methods cannot be used interchangeably.The reported antibody level and/or p24 antigen cannot be correlated to an endpoint titer." "currently available assays for the detection of p24 antigen and/or antibodies to hiv-1 and/or hiv-2 may not detect all infected individuals.A negative test result does not exclude the possibility of exposure to or infection with hiv.Hiv antibodies and/or p24 antigen may be undetectable in some stages of the infection and in some clinical conditions." mdr 1219913-2018-00169 was filed for an initial result, and mdr 1219913-2018-00170 was filed for repeat testing with a serum sample, and mdr 1219913-2018-00175 was filed for a reorder result from the same patient.
Event or Problem Description
(b)(6) advia centaur xp hiv ag/ab combo (chiv) results were obtained on a patient, and the initial reported result was questioned by the physician.The patient was previously tested for (b)(6) by pcr, and the result was (b)(6).The physician ordered a second advia centaur xp chiv test, and the result was (b)(6).The customer performed replicate (x3) testing of different sample tube types from the same patient, and the results were (b)(6) on the advia centaur xp.The patient samples were sent out, tested on three alternate hiv test methods, and the results were all (b)(6).A corrected report was issued by the customer.There are no reports that patient treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp chiv results.Mdr 1219913-2018-00169 was filed for an initial result, and mdr 1219913-2018-00170 was filed for repeat testing with a serum sample, and mdr 1219913-2018-00175 was filed for a reorder result from the same patient.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00171 on 06/15/2018 for false non-reactive advia centaur xp hiv ag/ab combo (chiv) plasma sample results.07/25/2018 - additional information: the patient sample (same pcr reactive sample) was returned and tested by siemens.The sample was tested with the advia centaur hiv ag/ab combo (chiv), and hiv 1/0/2 enhanced (ehiv) test methods.Results of the investigations indicate that the patient sample may be a p24-antibody only sample.This patient sample contains high p24 ab and is undergoing monoclonal immunotherapy.The primary purpose of the advia centaur chiv assay is to aid in the diagnosis of hiv infection.Chiv is a combo assay, it only has the architecture to detect p24 antigen.The ehiv assay has the assay architecture for p24 antibody detection, and was able to detect (high reactive) antibody in the patient sample.Heterophilic antibodies was hypothesized as a possible cause of interference, however heterophilic blocking tube (hbt) was not able to block any possible interferents in this sample.Based on the information, siemens is unable to rule out a sample specific issue as the cause for the false negative chiv results.Returned sample test results: advia centaur chiv test method reagent lot result (index) hbt result (index) 117142, 0.70 (non-reactive), 0.51 (non-reactive).Advia centaur ehiv test method reagent lot result 103233, > assay range (high reactive).The advia centaur xp instruction for use (ifu) under the limitations section states the following: "currently available assays for the detection of p24 antigen and/or antibodies to hiv-1 and/or hiv-2 may not detect all infected individuals.A negative test result does not exclude the possibility of exposure to or infection with hiv.Hiv antibodies and/or p24 antigen may be undetectable in some stages of the infection and in some clinical conditions." the advia centaur xp instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instrument is performing within specification.No further evaluation of the device is required.Mdr 1219913-2018-00169 was filed on 06/19/2018 for an initial result, mdr 1219913-2018-00170 was filed on 06/15/2018 for repeat testing with a serum sample, and mdr 1219913-2018-00175 was filed on 06/15/2018 for a reorder result from the same patient.Mdr 1219913-2018-00169 supplemental report 1, mdr 1219913-2018-00170 supplemental report 1, and mdr 1219913-2018-00175 supplemental report 1 were filed on 08/15/2018 for additional information.